Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes heaviness in arms along with chest pain and headache?

Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1423 Questions

default
Posted on Tue, 20 Oct 2015 in General Health
Question: As I walk for few seconds, my both arms start feeling heavy, I feel chest pain and headache. I'm 58 years old female and also suffering from asthma from last 15 yrs now. None of the doctors are able to diagnose why I feel heaviness in arms, chest pain and headache while walking.
If I take rest for few minutes these all pains get vanished but as soon as I start walking it comes up again.
doctor
Answered by Dr. Prasanna Heijebu 2 hours later
Brief Answer:
Possible Vascular disease.Need Confirmation.

Detailed Answer:
Hello, Madam.

I understand your concern.

These leg symptoms indicate-Intermittent Claudication.It warrants a thorough search of total vascular system of the body

Your symptoms possibly reflect early stages of a peripheral vascular disease.
Underlying atherosclerosis can be an etiology considering your age and sex.But this needs confirmation.

Baseline investigations are strongly recommended in your case which include the following.

1.Duplex Colour Doppler of both legs.
2.Carotid Doppler scan.
3.Ultrasound Echo of the heart.

Once these investigations are done, further action can be planned.

Post your further queries if any.
Thank you.


Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Prasanna Heijebu 19 days later
Hi Doctor XXXXXXX

I've been showing to Dr. JP Wali who asked me for certain blood tests, ECG, Chest Xray, PFT and Echo of the heart.

I have attached all those reports here along with the prescription that lists the medicines that I'm taking currently. Basically there are 3 tablets, one for allergy, second for Cholestrol control and third for Iron as he said I'm a bit anaemic.
He said that otherwise everything else is fine and I just need to reduce my weight. I'm 72 Kgs and my height is 5'2".
I'm feeling a bit better now after taking that allergy pill but I still have the same symptoms of getting my arms heavy, headache etc. while walking.
Let me know, if you think I should go for some other tests.

Thanks

doctor
Answered by Dr. Prasanna Heijebu 2 hours later
Brief Answer:
Your doctor prescribed you right medications

Detailed Answer:
Hello, Madam.

I understand your concern.

I have gone through the uploaded images.

You have got all the required investigations done.

No further tests are needed.

Your doctor has prescribed you the right set of medications.

Weight reduction, antilipid medications, antiallergic drugs will soon help you to feel good.

Take care.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prasanna Heijebu 1 hour later
Thanks doctor, does it mean that I don't have any vascular disease?
But what about the issues that I'm having. I'm having these issues while walking since 7-8 yrs now.
Dr. has asked me to take these medicines for 1 month and then come for the review.
Do you also have the same opinion?
doctor
Answered by Dr. Prasanna Heijebu 9 minutes later
Brief Answer:
Vascular scans can only rule out vascular disease.

Detailed Answer:
Hello, Madam.

Vascular disease cannot be ruled out completely with your tests.

A carotid doppler and duplex colour doppler scan of legs is a must to rule out the condition.

As you said the symptoms are on for 7-8 years , I advise you to get the above two tests at the earliest.

Additionally I also advise you to get Serum Homocysteine and Lip A levels.

These two can be markers of any vascular disease like atherosclerosis.

You can continue the prescribed medications as usual.

But try to get these tests within a week.

Update me test reports.

Post your further queries if any.
Thank you.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Asthma

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath. I also have bouts of tachycardia and low grade fevers, I have had tons of medical exams. The only test I haven t had are Gallbladder exams. My colonoscopy found nodules in my ilium but they tested negative for Crohn s. Could this be a GB problem? My CT showed one elevated liver enzyme.

doctor1 MD

hi, i am due to have surgery (decompression on my elbow) in a weeks time. I am currently taking a short course of steroids and antihistimine for severe hayfever, i have a dry un productive cough which is still present i have mild asthma but this is worsened during the summer months. will they still perform the surgery?

doctor1 MD

Hi. Please help! My Dad has not been gentle to himself over the years having been a heavy smoker (ex - smoker now)and drinker. He is is on numerous meds including warfarin, inhalers for breathing, blood pressure, high colesteral, and also has lukemia of the bone which has not progressed since been diagnosed several yrs ago. He recently got a shock from the defrib for the first time while on holidays abroad. He was admitted to hospital for 48hrs for monitoring and on his return went to his regular hospital in home country to get a printout of the activity of the defrib. He has bveen advised that he may have a second shock (apparently nine times out of ten a patient will receive a second shock). This all occurred approx eight days ago and today he is complaining of pins and needles in his hands. Can someone pls advise if the pins and needles are associated with the activity of the defrib. From a very concerned family memeber

doctor1 MD

Hi, my 18months old son (12.8kg) was just prescribed Flucloxacillin oral solution 125mg, 2.5ml 4x daily. He s been having red rush on his face around his mouth. It started as 1or 2 single spots with white center about 10 days ago and it spreading into red areas with white spots, which are constantly wet as my son is dribbling a lot. He was prescribed Fucidin Cream last friday. We ve been applying this 3xdaily for last 3 days but it s not getting better. My son has asthma and is using Beclometasone inhaler 2x daily. My son also wasn t very well last weak some respiratory viral infection. My question is: How long does it take for the Fucidin cream to start working? And if my son starts taking the Flucloxacillin antibiotics, can he be exposed to the sun as we are going on a beach holiday in 5 days? Many thanks for your answer, S.

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have a valve replacemt next week. Last thursday he started feeling ill, cough , clight fever, took him to...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in...